MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes, ¿the hernia sac was identified and dissected.A ventralex mesh (device #1) was placed over the fascial defect and sutured.¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with removal of ventralex mesh (device #1) and implant of ventralex st mesh (device #2).Per operative notes, ¿in the left upper quadrant, adherent omental tissues were removed.The mesh (device #1) was seen dislodged from the implant site.The mesh (device #1) was resected and sutured.A large ventralex st mesh (device #2) was placed over the defect in the abdominal wall and tacked.¿ (b)(6) 2021 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic converted to open repair with implant of ventralex st mesh (device #3).Per operative notes, ¿adhesions were removed.Recurrent hernia defect was noted and removed.The mesh (device #2) was intact with tacks.A large ventralex st mesh (device #3) was placed over the hernia defect and sutured and tacked.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2019) is considered to be a best estimate.This emdr represents the bard ventralex st (device #2).An additional supplemental emdr was submitted to represent the bard mesh - ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22528821
Report Number1213643-2025-00642
Device Sequence Number7425592
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)210728(10)HUDV0585
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number5950009
Device Lot NumberHUDV0585
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale